Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 3, NWS Seattle, WA

January 7, 2010

NWS Seattle, WA issued this wind advisory at Jan 7, 2010, 7:08 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2010, 7:08 AM PST (15:08 UTC)
Expired
Jan 8, 2010, 4:00 AM PST
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS76 KSEW 071508
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
708 AM PST THU JAN 7 2010

...A WIND ADVISORY IS ISSUED FOR THE EAST PUGET SOUND LOWLANDS
FOR THE APPROACHES TO THE CASCADE PASSES...

WAZ505-080000-
/O.NEW.KSEW.WI.Y.0003.100107T1508Z-100108T0000Z/
EAST PUGET SOUND LOWLANDS-
708 AM PST THU JAN 7 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

THERE IS STRONG HIGH PRESSURE INLAND AND LOW PRESSURE
OFFSHORE...WITH A STRONG EASTERLY GRADIENT ACROSS THE CASCADES.
THIS WILL CONTINUE TO GIVE EASTERLY GAP WINDS IN THE APPROACHES TO
THE PASSES. THESE WINDY SPOTS INCLUDE THE AREA EAST OF MONROE
THROUGH STARTUP AND GOLD BAR ON HIGHWAY 2...THE AREA EAST FROM
AROUND ISSAQUAH EAST THROUGH SNOQUALMIE AND NORTH BEND...AND THE
ENUMCLAW AREA AND NEAR THE NORMALLY WINDY SPOTS NEAR THE FOOTHILLS
OF THE CASCADES. 

* MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...
  SHOULD BE ALERT FOR SUDDEN GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
2 follow-up statements
945 
WWUS76 KSEW 072147
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
147 PM PST THU JAN 7 2010

.THERE IS STRONG HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE...
WITH A STRONG EASTERLY GRADIENT ACROSS THE CASCADES. THIS WILL
CONTINUE TO GIVE EASTERLY GAP WINDS IN THE APPROACHES TO THE
PASSES.

WAZ505-080600-
/O.EXT.KSEW.WI.Y.0003.000000T0000Z-100108T1200Z/
EAST PUGET SOUND LOWLANDS-
147 PM PST THU JAN 7 2010

...WIND ADVISORY IN EFFECT FOR THE EAST WIND PRONE AREAS OF THE
PUGET SOUND LOWLANDS UNTIL 4 AM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

* EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY
  ACROSS THE WINDY SPOTS OF THE EAST PUGET SOUND LOWLANDS.

* THE WINDY SPOTS INCLUDE THE AREA EAST OF MONROE THROUGH STARTUP
  AND GOLD BAR ON HIGHWAY 2...THE AREA EAST FROM AROUND ISSAQUAH
  EAST THROUGH SNOQUALMIE AND NORTH BEND...THE ENUMCLAW AREA...AND
  EAST WIND PRONE AREAS NEAR THE CASCADE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

&&

$$
994 
WWUS76 KSEW 080425
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
825 PM PST THU JAN 7 2010

.THERE IS STRONG HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE...
WITH A STRONG EASTERLY GRADIENT ACROSS THE CASCADES. THIS WILL
CONTINUE TO GIVE EASTERLY GAP WINDS IN THE APPROACHES TO THE
PASSES THROUGH TONIGHT.

WAZ505-081200-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-100108T1200Z/
EAST PUGET SOUND LOWLANDS-
825 PM PST THU JAN 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE
EAST PUGET SOUND LOWLANDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY
  ACROSS THE WINDY SPOTS OF THE EAST PUGET SOUND LOWLANDS.

* THE WINDY SPOTS INCLUDE THE AREA EAST OF MONROE THROUGH STARTUP
  AND GOLD BAR ON HIGHWAY 2...THE AREA AROUND ISSAQUAH EAST
  THROUGH SNOQUALMIE AND NORTH BEND...THE ENUMCLAW AREA...AND EAST
  WIND PRONE AREAS NEAR THE CASCADE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:00 AM PST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 7, 3:00 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST THU JAN 7 2010

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL KEEP WESTERN WASHINGTON DRY
AGAIN TODAY. THE RIDGE WILL MOVE SLOWLY EAST OF THE AREA TONIGHT AND
FRIDAY...ALLOWING A WEAKENING WEATHER SYSTEM TO MOVE INTO THE
REGION. MORE WIDESPREAD RAIN IS LIKELY THIS WEEKEND AND THE FIRST
HALF OF NEXT WEEK...AS A SERIES OF GENERALLY WEAK WEATHER SYSTEMS
MOVES THROUGH THE PACIFIC NORTHWEST.

&&

.SHORT TERM...AN UPPER LEVEL RIDGE IS PROGRESSING SLOWLY EASTWARD
ACROSS WESTERN WASHINGTON EARLY THIS MORNING. A FRONTAL SYSTEM IS
OFFSHORE APPROACHING 130W...WEAKENING AS IT RUNS INTO THE UPPER
RIDGE. AT THE SURFACE HIGHER PRESSURE REMAINS EAST OF THE CASCADES
WITH LOWER PRESSURE OFFSHORE ...CREATING A STRONG PRESSURE GRADIENT
ACROSS THE CASCADES WITH BREEZY CONDITIONS ALONG THE WEST SLOPES OF
THE CASCADES. THERE IS A WIDE RANGE OF TEMPERATURES ACROSS THE
FORECAST AREA -- INLAND SPOTS PROTECTED FROM THE WIND ARE IN THE
UPPER 20S TO MID 30S...WHILE AREAS EXPOSED TO SOME WIND OR UNDER THE
CLOUD COVER ALONG THE COAST ARE IN THE UPPER 30S TO LOWER 40S.

THE UPPER RIDGE WILL CONTINUE ITS SLOW EASTWARD PROGRESS...SHIFTING
INTO EASTERN WASHINGTON TODAY AND JUST EAST OF THE STATE TONIGHT.
THE SYSTEM OFFSHORE WILL SPREAD HIGH CLOUD COVER ACROSS THE FORECAST
AREA TODAY. EVEN WITH THE FEATURE WEAKENING...IT SHOULD BRING SOME
RAIN TO THE COAST AND OLYMPIC PENINSULA TONIGHT...AND IT COULD BRING
A LITTLE RAIN TO THE INTERIOR LATER TONIGHT. THEN IT WILL SIT OVER
WESTERN WASHINGTON ON FRIDAY...WITH AGAIN SOME RAIN ALONG THE COAST
AND CHANCE OR LIKELY POPS INLAND. RAINFALL AMOUNTS WITH THIS FEATURE
WILL NOT BE VERY SIGNIFICANT.

AN UPPER LEVEL SHORTWAVE FEATURE WILL MOVE INTO THE AREA FROM THE
SOUTHWEST ON FRIDAY NIGHT...FOLLOWED BY ANOTHER SIMILAR FEATURE ON
SATURDAY. THESE SYSTEMS WILL BRING A BETTER CHANCE OF WIDESPREAD
RAIN TO THE FORECAST AREA...BUT AGAIN PRECIPITATION AMOUNTS WON'T BE
VERY HEAVY. MCDONNAL

.LONG TERM...LONGER RANGE MODELS DISAGREE ON TIMING AND STRENGTH OF
INDIVIDUAL SYSTEMS IN THE EXTENDED PERIOD SUNDAY THROUGH WEDNESDAY
...BUT THEY AGREE ON THE GENERAL PATTERN. A SERIES OF FAIRLY WEAK
FRONTS WILL MOVE INTO THE REGION IN SOUTHWEST FLOW ALOFT. OUR
BROADBRUSH FORECAST FOR RAIN LIKELY ALONG WITH FAIRLY MILD
TEMPERATURES THE FIRST HALF OF NEXT WEEK LOOKS GOOD. MCDONNAL

&&

.HYDROLOGY...THE ONLY WESTERN WASHINGTON RIVER THAT APPEARS TO FACE
ANY THREAT OF FLOODING OVER THE NEXT TEN DAYS IS THE SKOKOMISH RIVER
...AND EVEN THAT THREAT LOOKS MINOR. THERE IS NO APPARENT THREAT OF
FLOODING ON THE GREEN RIVER.

PRECIPITATION FROM THE WEAK SYSTEMS MOVING INTO WESTERN WASHINGTON
BETWEEN TODAY AND SUNDAY WILL NOT BE HYDROLOGICALLY SIGNIFICANT. THE
SYSTEMS ARRIVING NEXT WEEK AND EARLY NEXT WEEKEND COULD BE A LITTLE
STRONGER AND SOMEWHAT WETTER...ESPECIALLY FOR THE COAST AND OLYMPIC
PENINSULA. THE WORST-CASE SCENARIO IS A MINOR FLOOD ON THE SKOKOMISH
RIVER AT SOME POINT NEXT WEEK TUESDAY OR LATER...AND THE MOST LIKELY
SCENARIO IS NO FLOODING AT ALL. MCDONNAL

&&

.AVIATION...UPPER LEVEL RIDGE AXIS OVER WESTERN WASHINGTON SHIFTING
EAST TODAY WITH THE FLOW ALOFT BECOMING SOUTHWESTERLY. HIGH CLOUDS
OUT AHEAD OF THE NEXT FRONT MOVING OVER WESTERN WASHINGTON THIS
MORNING. THE FRONT...CURRENT BACK NEAR 134W...WILL WEAKEN AS IT RUNS
INTO THE BACKSIDE OF THE RIDGE TODAY AND TONIGHT. THE FRONT WILL
DISSIPATE AS IN MOVES INTO WESTERN WASHINGTON FRIDAY MORNING. MID
LEVEL CLOUD DECK MOVING INTO WESTERN WASHINGTON TONIGHT WITH THE
CEILINGS LOWERING DOWN TO NEAR 5000 FEET BY 12Z FRI. EASTERLY
SURFACE GRADIENTS CONTINUING THROUGH FRIDAY MORNING.

KSEA...HIGH CLOUDS TODAY WITH A MID LEVEL CLOUD DECK SPREADING OVER
THE TERMINAL TONIGHT. CEILINGS LOWERING DOWN TO NEAR 5000 FEET
AROUND 12Z FRI. EASTERLY WINDS 6-10 KNOTS THROUGH TONIGHT. FELTON

&&

.MARINE...EASTERLY OFFSHORE GRADIENTS CONTINUING TODAY WITH GALE
FORCE WINDS AT THE WEST ENTRANCE TO THE STRAIT AND SMALL CRAFT
ADVISORY WINDS FOR THE REMAINDER OF THE STRAIT AND THE COASTAL
WATERS. FRONT MOVING INTO THE COASTAL WATERS TONIGHT AND DISSIPATING
OVER WESTERN WASHINGTON ON FRIDAY KEEPING SMALL CRAFT ADVISORY WINDS
IN THE FORECAST FOR THE STRAIT AND COASTAL WATERS TONIGHT. A
STRONGER FRONT WILL MOVE INTO THE WATERS LATE FRI INTO SATURDAY BUT
AT THIS POINT THE FRONT DOES NOT LOOK STRONG ENOUGH TO PRODUCE GALES
OVER THE COASTAL WATERS. AFTER A BREAK ON SUNDAY A SERIES OF FRONT
WILL MOVE THROUGH THE WATERS THE FIRST PART OF NEXT WEEK. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...NONE.

PZ...GALE WARNING WEST ENTRANCE TO THE STRAIT.
     SMALL CRAFT ADVISORY COAST...CENTRAL STRAIT AND EAST ENTRANCE
     TO THE STRAIT.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

In the hours before

Local storm report, Jan 7, 5:34 AM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
534 AM PST THU JAN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     NON-TSTM WND GST 3 ESE NORTH BEND        47.47N 121.74W
01/07/2010  M50 MPH          KING               WA   TRAINED SPOTTER

            SUSTAINED EAST WIND 30 MPH WITH GUSTS TO 50 MPH. SMALL
            TREE BRANCHES BROKEN OFF

&&

GBP

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:57 AM PSTGale WarningSEW12 hr
Jan 7, 2:57 AM PSTSmall Craft Advisory for Rough BarSEW10 days
Jan 7, 2:57 AM PSTSmall Craft AdvisorySEW7 days

Nearby

Wind Advisories in Washington, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.